Farm Com. 2022 Oct 21;14(4):38-41. doi: 10.33620/FC.2173-9218.(2022/Vol14).004.06

Dispensing Service: interaction between darunavir and quetiapine

Barris Blundell D1, Carrasco Naranjo O1
1. Farmacéuticos comunitarios en Farmacia Barris, Coín (Málaga)
Barris D, Carrasco O. Servicio de dispensación: interacción entre darunavir y quetiapina. Farm Com. 2022 Oct 21;14(4):38-41. doi: 10.33620/FC.2173-9218.(2022/Vol14).004.06
Abstract : 

A 52-year-old male patient, with metabolic syndrome, Human Immunodeficiency Virus (HIV), insomnia, generalized anxiety disorder, schizophrenia and analgesic medication, who has been suffering from numerous nocturnal episodes of insomnia and restlessness. He had to be rescued by the emergency service when presenting a state of great confusion, agitation and a deep and marked tachycardia. The medication review allows us to associate these adverse events with an excess dose of quetiapine caused by the interaction with darunavir. The intervention consists of informing the doctor of the suspected influence of the interaction of darunavir with quetiapine and proposing the substitution of the antipsychotic for another that uses a different metabolic pathway. Darunavir is expected to increase the plasma concentrations of these antipsychotics, such as quetiapine (CYP3A inhibition). Co-administration of darunavir and quetiapine may be potentially serious as quetiapine-associated toxicity may be increased. The psychiatrist substitutes quetiapine for clotiapine. As of this change in medication, the patient no longer experiences any of the problems that afflicted him, in addition to the fact that he has regained sleep.

 
 
 
 
 

 
Article download link: